Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took antibiotic for acne. Any effective treatment to get cured?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Sat, 12 Jan 2013 in Acne
Question: hi,
I am having these acne problem since 2 years. Initially I had taken many antibiotics like azibact 500 as prescribed by some doctor .And slowly the pimples get healed up but leaving redness. But from past 1 year the pimples have become so prominent on my face ,not even healed up and leave red marks on face .I have this acne problem only on cheeks which have become red with small pimples sometimes.At present I m using Saslic D face wash,azibact as an antibiotic,tretinoin cream U.S.P in night before going to bed and Benzoyl Peroxide Gel B.P.No doubt this medication helped but pimples reoccur.My skin has become so sensitive and acne prone.Its been 3-4 months with this medication.Please advise how to deal with it as redness still persists and pimplease also return.
doctor
Answered by Dr. Sudarshan 10 hours later
Hi XXXXXXX
Thanks for writing in.
Acne is a hormonal problem and it should be treated accordingly.
Before advising you I would like to know-

Do you have acne more in upper part of the face or more on jaw line?
Since when you have this?
Are they persistent or they come and go?
Do you have any menstrual disturbances?
Do you have any other problems weight issues/excessive hair growth/hair loss etc?

Answer the questions and upload the photographs and we can continue the discussion here.
Till the time you can continue the treatment given to you.
Awaiting your response.

Regards

Dr Sudarshan
MD
dermatologist

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 4 hours later
Hi,
I have the acne problem more in upper part of face aroundnose on both sides.The red marks of pimples still persists in that area .And the pimples come and go but leave the marks behind.The acne problem started in 2010.But at that time pimples come and go but from past one year that area on face which i told you has become acne prone and become red also. And wherever i get a pimple on my face leaves a red spot after getting healed.No I dont have any menstrual disturbances, weight issues/excessive hair growth/hair loss .
doctor
Answered by Dr. Sudarshan 1 hour later
Hi again,
Thanks for details.

Its good that you dont have any of these signs of hormonal acne.
You can use brevoxyl creamy face it is very good.
Also you can use Nexret (0.04%)gel at night time over pimples and scars.
Hope this helps.
Also you can start on minocycline antibiotic it wil help in acne and redness.
If you are using any other fairness or other cosmetic products please stop them.
You can discuss the option of isotretinoin with your dermatologist.
A 3 month course of Isotretinoin will help to keep your face clean for years together.
Also consider the option of microdermabrasion and chemical peeling for spots and scars.They are available at dermatology clinic.
As you have not uploaded photos ,further specific advise cannot be given.

If you have any further queries do let me know.

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Acneiform eruptions

doctor1 MD

I was on Yasmin birth control for about 16 years and decided to stop taking it a couple of months ago. This is actually the third time I've stopped over the years because each time I do, I get a bumpy rash behind my ears, on the side of my neck, and on my forehead. It doesn't appear as normal acne does and progressively gets worse and itches. Why would this be happening each time I stop?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

I used to get red rashes on the face when I consulted a dermatologist she proscribed hhzole .. everything went away but when I discontinued to use, they reappear.. So I continued to use it for almost 2 years after which I realised it was wrong so I stopped. Its been over a year now. Now I m starting to get those reaches again with big acne. I m worried my skin is getting worse . please help

doctor1 MD

Hi there, I started taking birth control May 2012 and I stopped taking in November 2013. In March 2013 I noticed a lump above my right breast. In July 2013 I had it removed for precautionary measures. I decided in November 2013 that I would stop taking it. This year, starting in February till now, I have had many issues with acne/cystic acne around my mouth/jawline. I am debating to go back on the pill to help with this acne, however, I do not want to get another lump (in case that was what caused the first one). Please advise.

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.